Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 24, 2006, 1:04 AM CDT for Custer County, Nebraska. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2006, 1:04 AM CDT (06:04 UTC)
- Expired
- Apr 24, 2006, 2:00 AM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 1:15 AM CDT | HAIL 1 | 19 Wnw Oconto, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240604 SVRLBF NEC041-240700- /O.NEW.KLBF.SV.W.0020.060424T0604Z-060424T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 104 AM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 200 AM CDT * AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 40 MILE MARKER 15...OR ABOUT 17 MILES SOUTH OF ARNOLD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 40 MILE MARKER 20 BY 120 AM CDT NE HIGHWAY 40 MILE MARKER 25 BY 135 AM CDT NE HIGHWAY 40 MILE MARKER 30 AND CALLAWAY BY 140 AM CDT 9 MILES WEST OF NE HIGHWAY 21 MILE MARKER 65 BY 200 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4153 10022 4107 10015 4108 9951 4158 9966 $$ POWER
4 follow-up statements
000 WWUS53 KLBF 240620 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 120 AM CDT MON APR 24 2006 NEC041-240700- /O.CON.KLBF.SV.W.0020.000000T0000Z-060424T0700Z/ CUSTER NE- 120 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN CUSTER COUNTY... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 40 MILE MARKER 24...OR ABOUT 18 MILES SOUTHEAST OF ARNOLD...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 40 MILE MARKER 27...NE HIGHWAY 40 MILE MARKER 28...NE HIGHWAY 40 MILE MARKER 26 AND NE HIGHWAY 40 MILE MARKER 29 BY 125 AM CDT NE HIGHWAY 40 MILE MARKER 33 BY 130 AM CDT NE HIGHWAY 21 MILE MARKER 68...NE HIGHWAY 21 MILE MARKER 69...NE HIGHWAY 21 MILE MARKER 67 AND NE HIGHWAY 21 MILE MARKER 66 BY 200 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4153 10022 4107 10015 4108 9951 4158 9966 $$ POWER
000 WWUS53 KLBF 240630 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 130 AM CDT MON APR 24 2006 NEC041-240700- /O.CON.KLBF.SV.W.0020.000000T0000Z-060424T0700Z/ CUSTER NE- 130 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN CUSTER COUNTY... AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 40 MILE MARKER 27...OR ABOUT 17 MILES SOUTHWEST OF BROKEN BOW...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 21 MILE MARKER 69...NE HIGHWAY 21 MILE MARKER 68...NE HIGHWAY 21 MILE MARKER 67 AND NE HIGHWAY 21 MILE MARKER 66 BY 150 AM CDT NE HIGHWAY 21 MILE MARKER 72...NE HIGHWAY 2 MILE MARKER 277...NE HIGHWAY 21 MILE MARKER 71 AND NE HIGHWAY 21 MILE MARKER 70 BY 155 AM CDT NE HIGHWAY 21 MILE MARKER 73 AND NE HIGHWAY 2 MILE MARKER 279 BY 200 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4153 10022 4107 10015 4108 9951 4158 9966 $$ POWER
000 WWUS53 KLBF 240648 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 148 AM CDT MON APR 24 2006 NEC041-240700- /O.CON.KLBF.SV.W.0020.000000T0000Z-060424T0700Z/ CUSTER NE- 148 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN CUSTER COUNTY... AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 21 MILE MARKER 63...OR ABOUT 12 MILES SOUTHWEST OF BROKEN BOW...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 21 MILE MARKER 66...NE HIGHWAY 21 MILE MARKER 67...NE HIGHWAY 21 MILE MARKER 68 AND NE HIGHWAY 21 MILE MARKER 69 BY 155 AM CDT NE HIGHWAY 21 MILE MARKER 71...NE HIGHWAY 2 MILE MARKER 282...NE HIGHWAY 21 MILE MARKER 72 AND 6 MILES SOUTH OF NE HIGHWAY 2 MILE MARKER 281 BY 200 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4153 10022 4107 10015 4108 9951 4158 9966 $$ POWER
000 WWUS53 KLBF 240701 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 201 AM CDT MON APR 24 2006 NEC041-240711- /O.EXP.KLBF.SV.W.0020.000000T0000Z-060424T0700Z/ CUSTER NE- 201 AM CDT MON APR 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CUSTER COUNTY EXPIRES AT 200 AM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4153 10022 4107 10015 4108 9951 4158 9966 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:17 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 23, 10:17 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 PM CDT SUN APR 23 2006 .UPDATE... POSTED A WINTER STORM WATCH FOR NW ZONES FOR TOMORROW AFTERNOON INTO TOMORROW NIGHT BASED ON NEW NAM DATA. ADVISORIES/WATCHES MAY BE NEEDED FOR GARDEN/EASTERN CHERRY/GRANT/ARTHUR COUNTIES. DECISIONS TO BE MADE WITH MORNING ZONES AFTER REVIEW OF COMPLETE SUITE OF NEW DATA. FOCUS FOR NOW IS ON CONVECTION HEADING THIS WAY FROM CO. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ESPECIALLY SOUTH OF INTERSTATE 80. SEVERE THUNDERSTORM WATCH LIKELY TO BE ISSUED SHORTLY FOR CHASE/FRONTIER/HAYES COUNTIES. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR NEZ004-NEZ094. && JMC
Hazardous weather outlook, Apr 23, 10:45 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 PM CDT SUN APR 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-250345- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1045 PM CDT SUN APR 23 2006 /945 PM MDT SUN APR 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS POSSIBILITY FOR THUNDERSTORMS TO DEVELOP OVER SOUTHWEST NEBRASKA TONIGHT...GENERALLY SOUTH OF A GRANT TO WELLFLEET LINE. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STORNG SPRING STORM WILL AFFECT WESTERN AND NORTH CENTRAL NEBERASKA ON MONDAY. THE POTENTIAL EXISTS FOR RAIN TO CHANGE TO SNOW ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA MONDAY AFTERNOON LASTING INTO TUESDAY MORNING. SNOWFALL ACCUMULATIONS OF AROUND SIX INCHES ARE POSSIBLE BY TUESDAY MORNING...GENERALLY NORTH AND WEST OF A LINE FROM KILGORE TO AINSWORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
In the hours before
Local storm report, Apr 24, 12:15 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL NORTH PLATTE 41.13N 100.77W
04/24/2006 E1.00 INCH LINCOLN NE PUBLIC
MULTIPLE REPORTS OF NICKLE TO QUARTER SIZE HAIL
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:59 PM CDT | Winter Storm Watch | LBF | Cherry, Sheridan | 6 hr |
| Apr 23, 11:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Apr 24, 12:05 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 50 min |
| Apr 24, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Apr 24, 4:00 AM CDT | Snow Advisory | LBF | Cherry, Garden, Grant, Sheridan | 11 hr |
| Apr 24, 3:09 PM CDT | Snow and Blowing Snow Advisory | LBF | Cherry, Garden, Grant, Sheridan | 7 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.